Louisiana, 2021Tornadoes and Hail in Louisiana, March 27, 2021
March 27, 2021 · NWS SHV · 9 events in 3 counties and zones
A longwave trough shifted east out of the Rockies and into the Central and Southern Plains during the day on March 27th, with the southwest flow ahead of the trough ejecting a series of upper level disturbances northeast across Northeast Texas, Southwest Arkansas, and Northwest Louisiana during the afternoon and evening. Meanwhile, a broad warm and moist sector had spread north across all of the…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $110,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A longwave trough shifted east out of the Rockies and into the Central and Southern Plains during the day on March 27th, with the southwest flow ahead of the trough ejecting a series of upper level disturbances northeast across Northeast Texas, Southwest Arkansas, and Northwest Louisiana during the afternoon and evening. Meanwhile, a broad warm and moist sector had spread north across all of the Ark-La-Tex into Eastern Oklahoma and much of Arkansas ahead of this trough, with temperatures warming into the upper 70s and lower 80s areawide. This resulted in moderate instability developing as large scale forcing increased during the late afternoon through the evening hours, resulting in scattered to numerous shower and thunderstorm development across much of these areas. Increasing wind shear late in the afternoon also promoted the development of scattered severe thunderstorms over East Texas, Southwest Arkansas, and Northwest Louisiana, with various reports of damaging winds and large hail received. However, one lone supercell developed over Eastern Anderson County Texas, which produced multiple tornadoes along its track across East Texas, before eventually moving into Northern Desoto and Southeast Caddo Parishes in Northwest Louisiana. These storms eventually organized along a broken line as it pushed into North Louisiana, ahead of a cold front that shifted southeast into the area through the early morning hours of the 28th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 27, 5:48 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 27, 5:48 PM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
648 PM CDT Sat Mar 27 2021
.AVIATION...
For the 28/00z TAFs...Radar imagery showing an increase in showers
and thunderstorms across east Texas and southwest Arkansas. As
such, TSRA/SHRA and MVFR/IFR cigs through the overnight hours.
This activity is expected to continue until a cold front moves
through the area from west to east. We will see an increase in
winds greater than 10kts and will continue through much of the
remainder of this TAF period. /33/
&&
.PREV DISCUSSION... /issued 339 PM CDT Sat Mar 27 2021/
SHORT TERM.../Tonight through Sunday Night/
With all of the Ark-La-Tex in the warm sector for multiple hours
today, the atmosphere is primed for severe weather as convection
begins. Diverse cloud cover hints at a tinderbox-like situation
aloft, with deepening cumulus, and more insolation reaching the
I-20 corridor. This afternoon's special sounding confirms the
continued presence of multiple ingredients for severe weather
including: CAPE values near 3000 J/kg, bulk shear at or above 50
knots areawide, and mid-level lapse rates at around 7.0 C/km. The
lack of synoptic-scale forcing is what is primarily working
against an even stronger severe weather situation. Regardless, the
severe weather risks for today will be maximized in a window from
now until 11PM, with very large hail and even the outside
possibility of a strong tornado in this time frame. Coordinating
with SPC this afternoon, a new tornado watch has been issued until
11 PM CDT for the Ark-La-Tex northeastward into the northern
portions of the Ark-La-Miss.
For tonight, the ongoing severe weather threat will continue well
after sunset before storm mode transitions from scattered supercells
to a more linear multicell mode as the frontal boundary begins to
proceed through the Ark-La-Tex around midnight. After exiting our
eastern zones, dry conditions and cooler than average temperatures
arrive, continuing through Sunday night. /16/
LONG TERM.../Monday through the end of the week/
Expecting a nice initial start to the long term period with mostly
sunny skies and highs ranging from 70 to 75 degrees for your Monday.
However, expect the front clearing through our region in the short
term to start coming back north through the area (as a warm front)
late Monday night into Tuesday with a large upper trough axis
gradually driving a cold front toward the Four State region from the
northwest. Model consensus has gotten more bullish on the morning
runs in association with the warm front triggering increasing
showers and thunderstorms Tuesday afternoon into Tuesday evening. It
is starting to look like some of these storms have the potential to
be on the strong side owing to available instability and wind shear,
although there is not yet enough confidence or consistency of trends
to advertise a severe thunderstorm potential yet. The incoming cold
front will probably undercut this whole regime and bring widespread
showers and embedded tame thunderstorms to the bulk of the area
(especially east) late Tuesday night through the first half of the
day Wednesday. Thereafter, anticipate a dry and seasonably cool
regime to lock in for a while.
This somewhat cooler regime will probably not break down until
sometime next weekend but, before then, expect Wednesday night
through Friday night to feature dry and mostly clear conditions with
lows generally in the 40s and highs mainly ranging from 65 to 70
degrees. /50/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 57 70 45 71 / 80 0 0 0
MLU 60 70 44 70 / 80 10 0 0
DEQ 50 70 40 71 / 50 0 0 0
TXK 53 70 43 71 / 80 0 0 0
ELD 54 69 41 70 / 90 0 0 0
TYR 54 69 44 72 / 60 0 0 0
GGG 54 70 43 72 / 80 0 0 0
LFK 58 72 46 74 / 50 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
16/50/33
Hazardous weather outlook, Mar 27, 1:07 PM CST, 6 hours 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
207 PM CDT Sat Mar 27 2021
ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-281915-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-McCurtain-Bowie-Franklin-
Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-
207 PM CDT Sat Mar 27 2021
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Scattered to numerous strong to severe storms are expected to
develop later this afternoon into early this evening across the
Arklatex into northern portions of the Arklamiss. Very large hail
of at least golf ball to tennis ball size and tornadoes will be
the primary threats through the early to mid evening hours. The
tornado threat will be highest in southwest Arkansas where a
strong tornado cannot be ruled out. In addition, there is a threat
for a quick 2 to 3 inches of rain in a band from northeastern
Texas, to northwestern Louisiana, to southwestern Arkansas to
bring an isolated risk of flash flooding. Storms are forecast to
congeal into a line sometime this evening and advance through the
remainder of the Arklamiss and central Louisiana into the early
morning hours, with damaging winds becoming the main threat. The
severe weather threat is expected to completely exit the area
before sunrise Sunday.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
A few lingering thunderstorms will be possible across central
Louisiana early Sunday, but these should move east and south of
these areas by mid morning. By Tuesday night into Wednesday, a
cold front should bring additional thunderstorms to the region.
However, no severe storms are expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon into
tonight.
LAZ017>022-TXZ165>167-281915-
Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Angelina-
San Augustine-
207 PM CDT Sat Mar 27 2021
This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana and east Texas.
.DAY ONE...This Afternoon and Tonight...
Isolated to scattered strong to severe storms are possible late
this afternoon and through the evening across these portions of
Deep East Texas and Central Louisiana. Large hail up to golf ball
size and damaging winds will be the primary threats although a
tornado cannot be completely ruled out. Storms are forecast to
congeal into a line sometime this evening and advance through the
remainder of central Louisiana into the early morning hours, with
damaging winds becoming the main threat. The severe weather
threat is expected to completely exit the area before sunrise
Sunday.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
A few lingering thunderstorms will be possible across central
Louisiana early Sunday, but these should move east and south of
these areas by mid morning. By Tuesday night into Wednesday, a
cold front should bring additional thunderstorms to the region.
However, no severe storms are expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed later today and
tonight.
50
In the hours before
Local storm report, Mar 27, 5:38 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
638 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TORNADO 6 SSW REKLAW 31.79N 95.04W
03/27/2021 CHEROKEE TX STORM CHASER
STORM CHASER REPORT OF A TORNADO ON THE
GROUND CROSSING HIGHWAY 343. TREE AND
STRUCTURE DAMAGE OBSERVED.
&&
BBLocal storm report, Mar 27, 5:48 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 5 NE PRESCOTT 33.86N 93.34W
03/27/2021 E2.50 INCH NEVADA AR PUBLIC
PUBLIC REPORT OF HAIL UP TO TENNIS BALL SIZE
ON THE NORTHEAST SIDE OF PRESCOTT.
&&
BBSpecial weather statement, Mar 27, 6:03 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
703 PM CDT Sat Mar 27 2021
TXZ112-126-280045-
Cass TX-Marion TX-
703 PM CDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION AND SOUTHERN CASS
COUNTIES UNTIL 745 PM CDT...
At 702 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ore City, or 20 miles east of Gilmer, moving northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Atlanta, Linden, Queen City, Fairview, Avinger and Lassater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Texas.
LAT...LON 3288 9468 3288 9466 3290 9466 3306 9447
3318 9405 3272 9456 3276 9463 3282 9470
3284 9467 3284 9470 3286 9470
TIME...MOT...LOC 0002Z 223DEG 40KT 3282 9461
15Local storm report, Mar 27, 6:42 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 1 SE CARTHAGE 32.15N 94.33W
03/27/2021 E1.75 INCH PANOLA TX PUBLIC
GOLF BALL SIZED HAIL REPORTED IN SE
CARTHAGE.
&&
SPLocal storm report, Mar 27, 6:43 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
743 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TORNADO 2 SE REKLAW 31.85N 94.97W
03/27/2021 CHEROKEE TX EMERGENCY MNGR
TREES DOWN ACROSS HWY 204 NEAR THE RUSK
COUNTY LINE.
&&
16Local storm report, Mar 27, 6:58 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
758 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 7 WNW FOUKE 33.30N 94.00W
03/27/2021 MILLER AR LAW ENFORCEMENT
TREE DOWN ACROSS HWY 237 NEAR MILLER COUNTY
ROAD 28.
&&
16Event by event
4 tornado, 3 thunderstorm wind, 2 hail. Local standard time, as filed.
Tornado, De Soto
- When
- March 27, 7:08 PM CST to 7:11 PM CST
- Where
- De Soto County, 3.8 mi WNW of Kolter to 2.25 mi WNW of Keatchie
- Rating
- EF1
- Path length
- 2.16 mi
- Path width
- 400 yd
- Continued into
- Caddo, La (SHV)
- Reported by
- NWS Storm Survey
- Coordinates
- 32.179, -93.985
An EF1 tornado with estimated maximum winds near 90 mph touched down on Holmes Road between Highway 168 and Highway 172, and tracked northeast across a heavily wooded area into extreme Southwest Caddo Parish northwest of Keachi near the end of Majestic Road. The damage consisted entirely of snapped and uprooted trees.
Tornado, Caddo
- When
- March 27, 7:11 PM CST to 7:13 PM CST
- Where
- Caddo County, 2.27 mi SE of Four Forks to 2.78 mi ESE of Four Forks
- Rating
- EF1
- Path length
- 1.34 mi
- Path width
- 480 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.196, -93.954
This is a continuation of the Northwest Desoto Parish EF1 tornado northwest of Keachi. This tornado, with estimated maximum winds near 90 mph, continued to track northeast along the Caddo/Desoto Parish line across an open field just south of Majestic Road, before lifting in a heavily wooded area just beyond the triple intersection of Majestic Road, Pluto Road, and Keatchie-Marshall Road. The damage consisted entirely of snapped and uprooted trees. During the survey, it was found that tree damage was found on both the Caddo and Desoto Parish sides of the parish line. The end point was determined to be in Caddo Parish as the damage indicators depicted stronger winds on the Caddo Parish side of the parish line on Keatchie-Marshall Road.
Thunderstorm Wind, Caddo
- When
- March 27, 7:15 PM CST
- Where
- Caddo County, 0.85 mi NNW of Caddo
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.762, -93.975
Power lines were downed just north of Oil City.
Thunderstorm Wind, Caddo
- When
- March 27, 7:16 PM CST
- Where
- Caddo County, 0.87 mi N of Caddo
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.762, -93.973
Trees were blown down on Belcher Oil City Road.
Tornado, De Soto
- When
- March 27, 7:22 PM CST to 7:40 PM CST
- Where
- De Soto County, 2.73 mi NNE of Kickapoo to 4.93 mi NNE of Frierson
- Rating
- EF1
- Path length
- 11.1 mi
- Path width
- 675 yd
- Continued into
- Caddo, La (SHV)
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.238, -93.836
An EF1 tornado with estimated maximum winds near 105 mph touched down in the North Desoto Estates subdivision in Stonewall, where two homes sustained moderate roof damage. The tornado continued northeast while crossing Highway 171 just north of the North Desoto Elementary/Middle/High School campus, where it crossed Ann Francis Drive. At this location, an attached garage of a home was completely destroyed after the tornadic winds compromised the garage door, removed the roof, and caused the collapse of the exterior brick walls, which were lightly mortared to the foundation. The roof was lifted nearly 30 feet into the air and thrown over a set of trees and into a field to the northeast. The remainder of the home was left relatively undamaged. The tornado continued east-northeast over open country snapping and uprooting numerous trees. It turned more to the northeast after crossing Interstate 49 and produced more consistent tree damage along Rodeo Drive just north of Stonewall-Frierson Road. Roofing was also peeled back from a small outbuilding at the north end of Rodeo Drive. The tornado continued to track northeast across a heavily wooded area before crossing the extreme southeast sections of Wallace Lake into extreme Southeast Caddo Parish.
Tornado, Caddo
- When
- March 27, 7:40 PM CST to 7:41 PM CST
- Where
- Caddo County, 1.92 mi ESE of Norton to 1.93 mi W of Gayles
- Rating
- EF1
- Path length
- 0.87 mi
- Path width
- 600 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.317, -93.671
This is a continuation of the Northern Desoto Parish tornado. This EF1 tornado, which had weakened slightly with estimated maximum winds near 90 mph, tracked across the extreme southeast sections of Wallace Lake over Wallace Lake Dam where additional hardwood and softwood trees were snapped and uprooted, with minor roof damage occurring to a home along Ellerbe Road. The tornado lifted in a pecan orchard shortly after crossing Ellerbe Road.
Thunderstorm Wind, Caddo
- When
- March 27, 9:52 PM CST
- Where
- Caddo County, 0.05 mi N of Metcalf
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.401, -93.900
A large tree was blown down completely blocking Buncombe Road at Woolworth Road.
Hail, Bossier
- When
- March 27, 10:17 PM CST
- Where
- Bossier County, 0.63 mi W of Bodcau
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.531, -93.591
Penny size hail fell just southwest of the Eastwood community. Report from mPING.
Hail, Bossier
- When
- March 27, 10:31 PM CST
- Where
- Bossier County, 0.11 mi ENE of Haughton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.531, -93.498
Quarter and slightly larger size hail fell in Haughton.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Tennessee, March 27 to 28, 20217 deaths · $24 million · 2.25 in hail · 51 events
- Tornadoes and Hail in Texas, March 27, 20211 death · 4 injured · $1.8 million · EF2 · 8 events
- Flash Flooding and Flooding in Tennessee, March 27 to 28, 20211 death · $3.5 million · 1.5 in hail · 57 events
- Rip Currents in Florida, March 27 to 28, 20212 deaths · 2 events
- Hail and Damaging Winds in Indiana, March 27, 20211 death · $330,000 · 1 in hail · 13 events
- Tornadoes and Hail in Mississippi, March 27 to 28, 2021$434,000 · EF2 · 8 events
- Tornadoes and Flash Flooding in Tennessee, March 27 to 28, 2021$352,000 · EF1 · 41 events
- Tornado and Hail in Mississippi, March 27 to 28, 2021$325,000 · EF1 · 17 events
- Hail and Damaging Winds in Virginia, March 27, 2021$1.0 million · 2 in hail · 15 events
- Tornadoes and Hail in Arkansas, March 27, 2021$160,000 · EF1 · 10 events
- Hail and Damaging Winds in North Carolina, March 27, 2021$53,000 · 1.75 in hail · 26 events
- Hail and Damaging Winds in Illinois, March 27, 2021$60,000 · 1.25 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 941557, 941559, 940447, 940442, 941500, 941501, 940444, 940445, 940446.